Florida, 2005

High Surf in Florida, December 19, 2005

December 19, 2005 · NWS JAX · 1 event in 1 county or zone

High surf eroded dunes at Flagler Beach. Significant erosion occurred along portions of A1A in Flagler Beach.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

High surf eroded dunes at Flagler Beach. Significant erosion occurred along portions of A1A in Flagler Beach. These sections had to be closed to travlers.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Dec 19, 9:28 AM EST, 2 hours 32 minutes earlier.

Area forecast discussion, Dec 19, 9:28 AM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
928 AM EST MON DEC 19 2005

.UPDATE...MORNING SOUNDING SHOWS CONSIDERABLE COOLING ABOVE THE
SURFACE ALTHOUGH THE INVERSION REMAINS STRONG. LOW LEVEL
NORTHEASTERLY WINDS BECOME WESTERLY ABOVE 5 KFT. GLOOMY SKIES
CONTINUE THIS MORNING WITH LOW CEILINGS AND REDUCED VISIBILITIES
ESPECIALLY INLAND NORTHERN SECTIONS WHERE WINDS ARE LIGHTER.
PRESSURE GRADIENT IS STRONG OVER COASTAL WATERS DUE TO COASTAL
TROUGH AND THE GUSTY NORTH WINDS COMBINED WITH THE LOW OVERCAST
CONTINUE TO HAMPER RESCUE EFFORTS OFF VILANO BEACH. LIGHT SHOWERS OR
DRIZZLE IS OCCURRING SOUTH OF ST. AUGUSTINE AND SRN MARINE LEG THEN
WWD TO VICINITY OF OCALA NATL FOREST. TEMPS/POPS LOOK GOOD AS LOW
CLOUDS WILL SLOWLY DRIFT TO SOUTH DURING THE DAY BECOMING PARTLY
CLOUDY BY SUNSET ALTHOUGH WATER VAPOR LOOP SHOWS CONSIDERABLE HIGH
CLOUDINESS SHOULD CONTINUE STREAMING ACROSS THE AREA INTO TONIGHT.

&&

.MARINE...SEAS ARE RUNNING 8-9 FT OFFSHORE AND 5-6 FT NEAR SHORE AND
WINDS CONTINUE 20 TO 25 KT ALTHOUGH SUSTAINED WINDS HAVE FALLEN
BELOW 20 KT AT GRAYS REEF. WILL KEEP MENTION OF PATCHY DRIZZLE AND
AREAS OF FOG THROUGH THE AFTERNOON.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HIGH SURF ADVISORY UNTIL 5 PM TODAY FOR THE FOLLOWING ZONES:
     FLAGLER AND ST JOHNS.

GA...NONE.

MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM TONIGHT FOR THE FOLLOWING
         ZONES: ALTAMAHA SOUND GA TO FLAGLER BEACH FL OUT 20 NM.

         SMALL CRAFT ADVISORY UNTIL 11 AM TUE FOR THE FOLLOWING
         ZONES: ALTAMAHA SOUND GA TO FLAGLER BEACH FL 20 NM TO 60 NM
         OFFSHORE.

&&

MKT/JTD
Hazardous weather outlook, Dec 19, 11:00 AM EST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1100 AM EST MON DEC 19 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-200915-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1100 AM EST MON DEC 19 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...HIGH SURF ADVISORY IN EFFECT FOR ST JOHNS AND FLAGLER COUNTIES...
...ABOVE NORMAL RISK OF RIP CURRENTS AT AREA BEACHES......RIVER
FLOOD WARNING FOR THE BLACK CREEK AT MIDDLEBURG AND THE SAINT MARYS
RIVER AT MACCLENNY...

.COASTAL FLOOD IMPACT...HIGH SURF ADVISORY IS IN EFFECT FOR THE SAINT
JOHNS AND FLAGLER COUNTY COASTLINES THROUGH THIS AFTERNOON. REFER TO
THE COASTAL HAZARD MESSAGE FOR MORE DETAILS.

.RIP CURRENT IMPACT...A HIGH RISK OF RIP CURRENTS WILL CONTINUE AT
NORTHEAST FLORIDA BEACHES...AND A MODERATE RISK OF RIP CURRENTS IS
EXPECTED AT SOUTHEAST GEORGIA BEACHES. REFER TO THE SURF ZONE
FORECAST FOR MORE DETAILS.

.WIND AND SEA IMPACT...SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE
OVER THE COASTAL WATERS WITH COMBINED SEAS AS HIGH AS 7 TO 10 FEET...
AND NORTH WINDS OF UP TO 20 KNOTS.

.RIVER FLOOD IMPACT...THE BLACK CREEK AT MIDDLEBURG IS IN MODERATE
FLOOD. WATER LEVELS ARE FORECAST TO BEGIN FALLING LATER TODAY. THE
SAINT MARYS RIVER AT MACCLENNY IS CURRENTLY IN MINOR FLOOD.

.FROST IMPACT...PATCHY FROST IS EXPECTED ACROSS INLAND SOUTHEAST
GEORGIA AND THE NORTHERN SUWANNEE VALLEY OF NORTH FLORIDA TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SMALL CRAFT CONDITIONS WILL CONTINUE OVER THE OFFSHORE WATERS
TUESDAY ALONG WITH A MODERATE RISK OF RIP CURRENTS AT AREA
BEACHES.

FROST AND BRIEF SUB-FREEZING CONDITIONS WILL BE POSSIBLE ACROSS
INLAND LOCATIONS TUESDAY AND WEDNESDAY NIGHTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL/DEESE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high surf. Local standard time, as filed.

High Surf, Flagler

When
December 19, 12:00 PM EST
Where
Flagler forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
29.471, -81.293 (the zone’s center; the record gives no point)

What these are

High Surf
Large waves breaking on the shore that caused damage, erosion or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5488785.